Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 150, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2002, 4:30 PM CDT for Miller County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2002, 4:30 PM CDT (21:30 UTC)
- Expired
- Aug 16, 2002, 5:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Miller County, AR
The radar
The Shreveport radar (KSHV), 96 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 646 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
725 WUUS54 KSHV 162130 SVRSHV ARC091-162230- /NEW.KSHV.SV.W.0290.162129-162230/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 429 PM CDT FRI AUG 16 2002 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS * UNTIL 530 PM CDT * AT 429 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF FOUKE... OR ABOUT 18 MILES SOUTHWEST OF LEWISVILLE...MOVING NORTH AT 20 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... MILLER COUNTY IN SOUTHWEST ARKANSAS UNTIL 530 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:30 PM CDT, 3 hours earlier.
Area forecast discussion, Aug 16, 1:30 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 130 PM CDT FRI AUG 16 2002 AFTER THIS EVENING...APPEARS THAT REGION WILL FINALLY START TO DRY OUT SOMEWHAT BUT ALONG WITH THE DRYING TREND COMES A RETURN TO SULTRY TEMPERATURES. REGION WILL REMAIN UNDER A WEAKENING SHEAR AXIS THROUGH THE WEEKEND BUT LOW LEVEL RIDGE AXIS WILL SLOWLY RETROGRADE WESTWARD ACROSS THE GULF COAST THUS...RESULTING IN MORE OF A SOUTHWESTERLY FLOW. THIS SHOULD HELP TO CHOKE MOISTURE RETURN SOMEWHAT AND STRENGTHEN CAPPING INVERSION ACROSS THE REGION AS EARLY AS SUNDAY. WILL CARRY LOW CHANCE POPS IN THE EXTREME EAST FOR SATURDAY AS SHEAR AXIS WILL PLAY MORE OF A ROLE IN THIS REGION. EXTENDED...RIDGE BEGINS TO BUILD ACROSS N OK/NW AR BY EARLY NEXT WEEK WITH REGION CAUGHT UNDER WEAK SOUTHERLY FLOW. WILL KEEP SLIGHT CHANCES THROUGH THE EXTENDED PERIODS ACROSS MY SOUTHERN AND EASTERN THIRD AS THESE AREAS SHOULD HAVE A LITTLE MORE MOISTURE FOR AFTERNOON HEATING TO WORK WITH TO PRODUCE DIURNAL SHOWERS/THUNDERSTORMS. THE BIG STORY FOR NEXT WEEK WILL BE THE HEAT. WET GROUND CONDITIONS WILL LIKELY RESULT IN HIGH SFC DEWPOINTS. A GOOD BET THAT HEAT INDEX HEADLINES WILL BE NEEDED BY NEXT WEEK. PRELIMINARY NUMBERS TO FOLLOW...13. SHV 74/94/74/95 2211 MLU 73/92/74/94 3312 TXK 74/94/75/95 2101 TYR 74/94/75/95 0101 LFK 73/94/73/94 2212 .SHV...NONE.
In the hours before
Special weather statement, Aug 16, 10:30 AM CDT, 6 hours before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161630- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT FRI AUG 16 2002 WIDESPREAD RAIN AND THUNDERSTORMS WILL CONTINUE TODAY ACROSS PORTIONS OF THE FOUR STATE REGION WHICH SHOULD HELP TO LIMIT INSTABILITY AND SIGNIFICANT AFTERNOON HEATING. WHILE A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY ACROSS DEEP EAST TEXAS INTO CENTRAL LOUISIANA...NO WIDESPREAD SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...SHOULD NOT BE NEEDED THIS AFTERNOON THROUGH TONIGHT.
Special weather statement, Aug 16, 2:51 PM CDT, 1 hour 39 minutes before
LAZ001-002-162015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT FRI AUG 16 2002 A STRONG THUNDERSTORM WILL AFFECT SHREVEPORT AND BOSSIER CITY THROUGH 315 PM. THIS STORM WILL PRODUCE HEAVY DOWNPOURS...WIND GUSTS NEAR 45 MPH...AND EVEN SOME SMALL HAIL. MOTORISTS SHOULD EXERCISE GREAT CAUTION.
Special weather statement, Aug 16, 3:17 PM CDT, 1 hour 13 minutes before
LAZ001-002-162045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 317 PM CDT FRI AUG 16 2002 A BAND OF STRONG THUNDERSTORMS WILL AFFECT AREAS OF CADDO AND BOSSIER PARISHES THAT ARE NORTH OF INTERSTATE 20...THROUGH 345 PM. THESE STORMS HAVE A HISTORY OF PRODUCING WIND GUSTS UP TO 45 MPH...SMALL HAIL...VERY HEAVY DOWNPOURS...AND FREQUENT LIGHTNING. VISIBILITIES MAY BE REDUCED TO NEAR ZERO WITHIN THE DOWNPOURS. RESIDENTS IN NORTHERN SECTIONS OF SHREVEPORT AND BOSSIER CITY...AS WELL AS IN THE COMMUNITIES OF BLANCHARD AND BENTON...SHOULD MOVE INDOORS WHEN THE STORMS APPROACH.
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.